Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A R T treatment advise
Aug 4, 2010

My wife had started with VIRADAY ( single pill daily) from CIPLA Efavirenz ... 600 mg Emtricitabine ..200 mg Tenofovir disoproxil fumarate . 300 mg e quivalent to Tenofovir disoproxil .. 245 mg

she developed a severe skin allergy and mouth ulcers within 8 days of starting. Her CD4 was 200 and viral load about 72000. She has now stopped the medicine since last 8 days and is on an anti allergy . Her allergy is almost gone now. What combination do you suggest for her now? Preferably a single pill medication without side effects.

Response from Dr. Henry

We often treat through skin problems (usually due to the efavirenz) when starting VIRADAY (Atripla in US). There is no other one pill once a day option currently available. If the efavirenz reaction was severe (such as in your wife's case that you described) I generally would recommend using a boosted protease inhibitor based regimen (if available) + Truvada (or abacavir/lamivudine). In some cases nevirapine might also be considered as a substitute for efavirenz-often a frustrating and tricky situation even under best of circumstances but more so when treatment options are limited (in US one might also consider raltegravir or mariviroc in such a situation). KH



Previous
EFIVARENZ SIDE EFFCTS IN FIRST TRIMESTER OF PREGNANCY
Next
Tesamorelin Antibodies

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement